MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRIO MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRIO MESH; SURGICAL MESH
Catalog Number 0010213
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Abdominal Pain (1685); Adhesion(s) (1695); Pain (1994); Injury (2348); Disability (2371)
Date of Event 01/03/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.No lot number has been provided therefore a review of the manufacturing records is not possible at this time.No medical records have been provided.Information is limited at this time.Should additional information be provided a supplemental emdr will be submitted.This emdr represents the bard/davol ventrio (device #2).An additional emdr was submitted to represent the bard/davol perfix plug (device #1).The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Not returned.
 
Event or Problem Description
The following was alleged by the patient's attorney: on (b)(6) 2010:the patient underwent surgery for implant of an unspecified bard/davol perfix plug (device #1) and an unspecified bard/davol ventrio (device #2).On (b)(6) 2011: the patient had unspecified injuries.The patient is making a claim for an adverse patient outcome against the perfix plug (device #1) and ventrio (device #2).The attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.".
 
Event or Problem Description
The following was alleged by the patient's attorney: (b)(6)2010: the patient underwent surgery for implant of an unspecified bard/davol perfix plug (device #1) and an unspecified bard/davol ventrio (device #2).(b)(6)2011: the patient had unspecified injuries.The patient is making a claim for an adverse patient outcome against the perfix plug (device #1) and ventrio (device #2).The attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." addendum per additional information provided: (b)(6)2010 - patient was diagnosed with umbilical hernia and bilateral inguinal hernia thereby underwent laparoscopic repair with the implant of ventrio mesh (device #1) for umbilical hernia and open repair with the implant of two perfix plug (device #2 - right, device #3 - left) for bilateral inguinal hernia.Per operative notes, ¿umbilical hernia was identified.A circular piece of ventrio mesh (device #1) was secured by tackers.Right direct inguinal hernia was repaired using a perfix plug (device #2) in the internal ring and patch was placed onto the pubic tubercle to inguinal ligament.The procedure was repeated on left direct inguinal hernia using perfix plug (device #3).¿ (b)(6)2011 - patient had bilateral inguinal pain thereby underwent open repair with the partial removal of meshes (device #2, device #3).Per operative notes, ¿the meshes (device #2, #3) were not completely removed.The area was noted to be severely scarred.This was done on both sides of the inguinal regions.¿ (b)(6)2014 - patient had left upper quadrant abdominal pain and adhesion thereby underwent laparoscopic repair.Per operative notes, ¿adhesions to the abdominal wall were taken down.The ventrio mesh (device #1) was placed for umbilical hernia was identified.There was an interloop adhesions to the small bowel in pelvis.¿ attorney alleges that the patient had adhesions and pain.
 
Additional Manufacturer Narrative
At this time no conclusions can be made.No lot number has been provided therefore a review of the manufacturing records is not possible at this time.No medical records have been provided.Information is limited at this time.Addendum: h11: this supplemental emdr is submitted to document additional information provided and to correct the date of event.Based on the additional information provided, there is no change to the initial determination, no conclusions can be made.Per medical records review, about 3 years 6 months post implant of ventrio mesh, patient was diagnosed with adhesion and abdominal pain thereby underwent repair.The instructions-for-use supplied with the device list pain and adhesions as a possible complications.Review of manufacturing records confirms product was manufactured to specification.Note the manufacturing date (15-jan-2010) is considered to be a best estimate.Updated fields: a2, b2, b4, b5, b6, b7, d1, d4 (product catalog no., corporate lot no., expiry date, udi no.), g1, g3, g6, h2, h4, h6, h10, h11.Corrected field: b3 (date of event).This supplemental emdr represents the ventrio mesh (device #1).An additional supplemental emdr was submitted to represent the perfix plug (device #2) and additional emdr was submitted to represent the perfix plug (device #3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
VENTRIO MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key7955517
Report Number1213643-2018-03488
Device Sequence Number13791956
Product Code FTL
UDI-Device Identifier00801741016400
UDI-Public(01)00801741016400(17)110728(10)HUUA0259
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K100229
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2011
Device Catalogue Number0010213
Device Lot NumberHUUA0259
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2018
Supplement Date Received by Manufacturer01/10/2025
Initial Report FDA Received Date10/11/2018
Supplement Report FDA Received Date01/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/15/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age50 YR
Patient SexMale